Thunderstorm Wind, Clinton
- When
- July 28, 12:20 PM EST
- Where
- Clinton County, Woolrich
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -77.383
Trees were down in Woolrich.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 28, 10:00 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT SUN JUL 28 2002 UPDATED AGAIN MAINLY TO CLEAN UP MORN/AFTN WORDING. NO CHANGES BEYOND FIRST PD. CORRECTION. SPS REISSUED FOR ENTIRE CWA FOR POTENTIAL SEVERE. .CTP...SPS (SEVERE WEATHER STATEMENT) FOR ENTIRE CFA. GARTNER
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-281815- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 721 AM EDT SUN JUL 28 2002 ...SEVERE THUNDERSTORMS AND LOCALLY VERY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING... STRONG THUNDERSTORMS MOVED ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA AND PARTS OF THE SUSQUEHANNA VALLEY EARLY THIS MORNING. HOT AND HUMID AIR IS IN PLACE ACROSS ALL OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY. THIS MUGGY AIRMASS WILL INTERACT WITH THE LEFT OVER WIND SHIFT BOUNDARIES FROM THE EARLY MORNING CONVECTION TO PRODUCE RATHER NUMEROUS THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. TEMPERATURES IN THE UPPER 80S TO MID 90S...ALONG WITH INCREASING AND VEERING WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE...WILL HELP TO INTENSIFY THE THUNDERSTORMS THIS AFTERNOON...WITH SOME BECOMING SEVERE. ALTHOUGH THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF A DAMAGING WIND GUST AROUND 60 MPH...LARGE HAIL AND AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY VERY HEAVY RAINFALL OF OVER 2 INCHES...AND RAPID RISES IN STREAMS AND CREEKS...COULD OCCUR IN PLACES THAT RECEIVE 2 OR 3 THUNDERSTORMS WITHIN A SHORT PERIOD OF TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA TODAY AND TONIGHT FOR FURTHER STATEMENTS...AND POSSIBLE SEVERE THUNDERSTORM WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP LAMBERT/LIPTON
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-282245- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1144 AM EDT SUN JUL 28 2002 ...SEVERE THUNDERSTORMS AND LOCALLY VERY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING... HOT AND HUMID AIR IS IN PLACE ACROSS ALL OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY. THUNDERSTORMS WILL DEVELOP IN THIS MUGGY AIRMASS THIS AFTERNOON INTO EARLY TONIGHT. HIGH TEMPERATURES IN THE UPPER 80S TO MID 90S...ALONG WITH INCREASING AND VEERING WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE...WILL HELP TO INTENSIFY THE THUNDERSTORMS THIS AFTERNOON...WITH SOME BECOMING SEVERE. ALTHOUGH THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF A DAMAGING WIND GUST AROUND 60 MPH...LARGE HAIL AND AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY VERY HEAVY RAINFALL OF OVER 2 INCHES...AND RAPID RISES IN STREAMS AND CREEKS...COULD OCCUR IN PLACES THAT RECEIVE 2 OR 3 THUNDERSTORMS WITHIN A SHORT PERIOD OF TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA TODAY AND TONIGHT FOR FURTHER STATEMENTS...AND POSSIBLE SEVERE THUNDERSTORM WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. BUDD
The State College radar (KCCX), 60 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Woolrich.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304722.